Distribution of resonances for asymptotically euclidean manifolds

Jared Wunsch, Maciej Zworski

Research output: Contribution to journalArticlepeer-review

22 Scopus citations


In this paper we discuss meromorphic continuation of the resolvent and bounds on the number of resonances for scattering manifolds, a class of manifolds generalizing Euclidian n-space. Subject to the basic assumption of analyticity near infinity, we show that resolvent of the Laplacian has a meromorphic continuation to a conic neighborhood of the continuous spectrum. This involves a geometric interpretation of the complex scaling method in terms of deformations in the Grauert tube of the manifold. We then show that the number of resonances (poles of the meromorphic continuation of the resolvent) in a conic neighborhood of ℝ+ of absolute value less than r2 is O(rn). Under the stronger assumption of global analyticity and hyperbolicity of the geodesic flow, we prove a finer, Weyl-type upper bound for the counting function for resonances in small neighborhoods of the real axis. This estimate has an exponent which involves the dimension of the trapped set of the geodesic flow.

Original languageEnglish (US)
Pages (from-to)43-82
Number of pages40
JournalJournal of Differential Geometry
Issue number1
StatePublished - 2000

ASJC Scopus subject areas

  • Analysis
  • Algebra and Number Theory
  • Geometry and Topology


Dive into the research topics of 'Distribution of resonances for asymptotically euclidean manifolds'. Together they form a unique fingerprint.

Cite this